Ischemic hepatitis in a patient with congestive cardiomyopathy

An innovative approach to therapy using intravenous dobutamine

Daniel K. Levy, J. M. Schwartz, W. H. Frishman, M. L. Schwarz, T. H. LeJemtel

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Patients who sustain a transient period of hypotension or low cardiac output can develop massive elevations of the serum transaminases without serum markers of acute hepatitis, a recent myocardial infarction or exposure to toxins and chemicals. This condition is often termed 'ischemic hepatitis' (IH), with its pathological correlate being centrilobular necrosis. Recognition of IH can help in the appropriate management of these patients, and avoid unnecessary diagnostic testing. The authors describe a patient with congestive cardiomyopathy in whom IH developed as part of a complicated hospital course. The condition appeared to reverse with the administration of dobutamine, suggesting inotropic therapy as an appropriate treatment modality.

Original languageEnglish (US)
Pages (from-to)270-272
Number of pages3
JournalJournal of Clinical Pharmacology
Volume34
Issue number3
StatePublished - 1994

Fingerprint

Dobutamine
Dilated Cardiomyopathy
Hepatitis
Low Cardiac Output
Therapeutics
Transaminases
Hypotension
Necrosis
Biomarkers
Myocardial Infarction
Serum

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Ischemic hepatitis in a patient with congestive cardiomyopathy : An innovative approach to therapy using intravenous dobutamine. / Levy, Daniel K.; Schwartz, J. M.; Frishman, W. H.; Schwarz, M. L.; LeJemtel, T. H.

In: Journal of Clinical Pharmacology, Vol. 34, No. 3, 1994, p. 270-272.

Research output: Contribution to journalArticle

Levy, Daniel K. ; Schwartz, J. M. ; Frishman, W. H. ; Schwarz, M. L. ; LeJemtel, T. H. / Ischemic hepatitis in a patient with congestive cardiomyopathy : An innovative approach to therapy using intravenous dobutamine. In: Journal of Clinical Pharmacology. 1994 ; Vol. 34, No. 3. pp. 270-272.
@article{88052216cc6d4193ab67d2eb776f0892,
title = "Ischemic hepatitis in a patient with congestive cardiomyopathy: An innovative approach to therapy using intravenous dobutamine",
abstract = "Patients who sustain a transient period of hypotension or low cardiac output can develop massive elevations of the serum transaminases without serum markers of acute hepatitis, a recent myocardial infarction or exposure to toxins and chemicals. This condition is often termed 'ischemic hepatitis' (IH), with its pathological correlate being centrilobular necrosis. Recognition of IH can help in the appropriate management of these patients, and avoid unnecessary diagnostic testing. The authors describe a patient with congestive cardiomyopathy in whom IH developed as part of a complicated hospital course. The condition appeared to reverse with the administration of dobutamine, suggesting inotropic therapy as an appropriate treatment modality.",
author = "Levy, {Daniel K.} and Schwartz, {J. M.} and Frishman, {W. H.} and Schwarz, {M. L.} and LeJemtel, {T. H.}",
year = "1994",
language = "English (US)",
volume = "34",
pages = "270--272",
journal = "Journal of Clinical Pharmacology",
issn = "0091-2700",
publisher = "SAGE Publications Inc.",
number = "3",

}

TY - JOUR

T1 - Ischemic hepatitis in a patient with congestive cardiomyopathy

T2 - An innovative approach to therapy using intravenous dobutamine

AU - Levy, Daniel K.

AU - Schwartz, J. M.

AU - Frishman, W. H.

AU - Schwarz, M. L.

AU - LeJemtel, T. H.

PY - 1994

Y1 - 1994

N2 - Patients who sustain a transient period of hypotension or low cardiac output can develop massive elevations of the serum transaminases without serum markers of acute hepatitis, a recent myocardial infarction or exposure to toxins and chemicals. This condition is often termed 'ischemic hepatitis' (IH), with its pathological correlate being centrilobular necrosis. Recognition of IH can help in the appropriate management of these patients, and avoid unnecessary diagnostic testing. The authors describe a patient with congestive cardiomyopathy in whom IH developed as part of a complicated hospital course. The condition appeared to reverse with the administration of dobutamine, suggesting inotropic therapy as an appropriate treatment modality.

AB - Patients who sustain a transient period of hypotension or low cardiac output can develop massive elevations of the serum transaminases without serum markers of acute hepatitis, a recent myocardial infarction or exposure to toxins and chemicals. This condition is often termed 'ischemic hepatitis' (IH), with its pathological correlate being centrilobular necrosis. Recognition of IH can help in the appropriate management of these patients, and avoid unnecessary diagnostic testing. The authors describe a patient with congestive cardiomyopathy in whom IH developed as part of a complicated hospital course. The condition appeared to reverse with the administration of dobutamine, suggesting inotropic therapy as an appropriate treatment modality.

UR - http://www.scopus.com/inward/record.url?scp=0028208803&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028208803&partnerID=8YFLogxK

M3 - Article

VL - 34

SP - 270

EP - 272

JO - Journal of Clinical Pharmacology

JF - Journal of Clinical Pharmacology

SN - 0091-2700

IS - 3

ER -